Jump to content


Photo

Strong Side Effects W/effexor...need Advice!


  • Please log in to reply
1 reply to this topic

#1 alyshari

alyshari

    Member

  • Members
  • 10 posts
  • Gender:Female
  • Location:Massachusetts

Posted 21 September 2009 - 10:23 AM

I just started taking Effexor XR @ 75mg 1x in the morning to control my C, and increased my Provigil to 400mg 1x in the morning on Thursday. The first side effects I experienced were twitching, jaw clenching and uncontrollable teeth chattering on Thursday during the day. Starting on Friday night, I started Hallucinating. I see a white mist, and everything is in 3-d and moving. When I move my hand, I see the layers of my hand from where it started...I think this is called tracers? I have never taken illicit drugs, but I researched what a trip would be like on LSD, and it has the exact description of what I experienced. The one thing I discovered, is that my eyes are dialated, and when I go into a dim or dark room, even if it's during the day, I start having the hallucinations. When I am in a well lit room, my vision is kind of fuzzy, but no hallucinations. The teeth chattering, and twitching has gotten a little better, but the hallucinations have not changed. I spoke to a nurse yesterday, and she said it is hard to tell whether it is the Effexor or the provigil, because they can both have those side effects. My question is...has anyone experienced this with either Effexor or Provigil, and if so, Does it go away once my system is used to it? My Doctor is not in the office today, but I have not taken my Effexor until I talk to her, and I still have the hallucinations so far. Any feedback would be greatly appreciated!!! Thanks so much!!!



Alysha

#2 Saraiah

Saraiah

    Member

  • Members
  • 387 posts
  • Gender:Female
  • Location:U.S.

Posted 21 September 2009 - 08:16 PM

Hi Alysha,

So sorry to hear about the side effects, they sound extremely difficulty to cope with. I scanned side effects for both Effexor and for Provigil, and both listed hallucinations as a possible though rare side effect. Although I've not experienced the particular side effects you're describing myself, I have heard other PWN describe the jaw clenching as a side effect for them of Provigil.

I'm sure that you've already thought of this, but I imagine that it might be helpful in figuring out what is causing what to back up, and choose only one of the medications to take just at first. Then you might want to restart this experiment with a lower dose (or smaller increase, in the case of Provigil), and see what happens. Once you can pin down which med seems to be causing the problems - and hopefully it's only one of them - you'll have more information on how to proceed.

Lots of luck, and please let us know how it goes!

Saraiah